Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 14, 2000, 4:22 AM EST for Johnston County, Sampson County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 4:22 AM EST (09:22 UTC)
- Expired
- Feb 14, 2000, 5:10 AM EST
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Johnston County, NC, Sampson County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRAH 140925 SVRRDU NCC101-163-141010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 422 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA SAMPSON COUNTY IN NORTH CAROLINA * UNTIL 510 AM EST * AT 420 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS WESTERN JOHNSTON AND WESTERN SAMPSON COUNTIES... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CLAYTON AND BENSON AT 425 AM SMITHFIELD AROUND 430 AM CLINTON AROUND 445 AM DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! MLM/JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:10 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 14, 2:10 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 210 AM EST MON FEB 14 2000 INITIAL LINE OF CONVECTION ASSOCIATED WITH COLD FRONT ALOFT WILL BE CROSSING THE CWFA RATHER QUICKLY DURING THE PREDAWN HOURS. STABLE AIRMASS IS SHOWING RAPID EROSION ON THE EASTERN EDGE AS TEMPS/DPS ARE ON THE RISE UNDER STRONG SOUTHERLY FLOW. IRREGARDLESS... FIREWORKS SHOULD BE LIMITED TO MY FAR SE COUNTIES WITH THIS SURGE WHICH WILL BE ACCOMPANIED BY THE BEST DYNAMICS...INCLUDING 50KT+ LLJET AND TERRIFIC UPPER DIVERGENCE. STRONG WARM AIR ADVECTION CONTINUES THROUGH THE AFTERNOON BUT WE LOSE THE BULK OF OUR GULF TRAJECTORY AND MOISTURE IS MORE LIMITED. WILL SEE SOME INSOLATION AS WELL AND CAPES EXCEEDING 800 J/KG LOOK REASONABLE. WOULD THUS EXPECT SCATTERED CONVECTION THROUGH FROPA AND WILL REWORD ZONES AS SUCH. CLEARING TONIGHT AND MOSTLY SUNNY BUT MILD AS HIGH BUILDS OVER TOMORROW. TEMPS IN AGREEMENT AND ACCEPTED. .NC...NONE. 8 MLM
In the hours before
Special weather statement, Feb 13, 10:45 PM EST, 5 hours 37 minutes before
SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1045 PM EST SUN FEB 13 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-132330- ALAMANCE-ANSON-CHATHAM-CUMBERLAND-DAVIDSON-DURHAM-EDGECOMBE- FORSYTH-FRANKLIN-GRANVILLE-GUILFORD-HALIFAX-HARNETT-HOKE-JOHNSTON- LEE-MONTGOMERY-MOORE-NASH-ORANGE-PERSON-RANDOLPH-RICHMOND-SAMPSON- SCOTLAND-STANLY-VANCE-WAKE-WARREN-WAYNE-WILSON- INCLUDING FAYETTEVILLE...DURHAM...WINSTON-SALEM... GREENSBORO...HIGH POINT...ROCKY MOUNT...CHAPEL HILL...RALEIGH... GOLDSBORO ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA EARLY MONDAY MORNING... .SKYWARN SPOTTERS... SKYWARN SPOTTERS MAY BE NEEDED AFTER EARLY MONDAY MORNING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... AHEAD OF A DEVELOPING STORM SYSTEM IN THE MISSISSIPPI VALLEY THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING ACROSS TENNESSEE THIS EVENING. AS MORE WARM AIR MOVES INTO NORTH CAROLINA FROM THE SOUTH...SOME OF THESE STORMS MAY MOVE INTO CENTRAL NORTH CAROLINA DURING MORNING HOURS ON MONDAY. A FEW OF THESE STORMS MAY BE SEVERE. .HAZARDOUS WEATHER DETAILS... THE MAIN THREAT FROM THESE STORMS ON EARLY MONDAY WILL BE FROM STRONG DAMAGING WIND GUSTS. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. KK
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.